If someone neglected to give my brother his morphine dose, could increased blood pressure and pulse rates have caused the heart problem that killed him? - AgingCare.com

If someone neglected to give my brother his morphine dose, could increased blood pressure and pulse rates have caused the heart problem that killed him?

Follow
Share

The doctor had him on morphine, both extended release and the right away kind. When he died, the cause was listed as a cardiovascular complication. Postmortem hair analysis showed no opioids in his system. He had a strong heart as far as we knew. Thank you for your thoughts.

This question has been closed for answers. Ask a New Question.
4

Answers

Show:
I don't have a medical answer for you. But I do know that cardiovascular disease of various kinds is what kills most of the folks in the developing world. One can have a sound heart and still have peripheral artery disease kill you. Or, you can assume that a person has a strong heart, because a GP listens to it and says it sounds fine. And then.....

Let me tell you a story. My husband was 50, healthy except for high blood pressure, well controlled by meds. Had a pain in his neck. Went to his doc who said he saw nothing wrong, but hey, go see a cardiologist because your dad died at 40 of some unknown cardiac event. So he goes to the cardiologist a few days later. He's got a 5 plus cm aneurysm in his chest. No warning. No symptoms. Cardio sends us to ER. I get in writing what the cardiologist saw in the imaging.

Triage does an EKG, nurse listens to his heart. Both are perfectly within normal limits. But the cardio thoracic surgeon who had a CT with contrast done the next morning showed me the huge and ready to rupture aneurysm in his aorta, repaired a day later. So, no known heart problems doesn't really mean much unless he'd had an extensive workup recently.

I think you are grieving your brother and I respect that, and hope you heal from your grief. Looking for someone to blame for your brother's death is completely expected, but at the same time, probably not helping you heal.
Helpful Answer (2)
Report

So sorry for the loss of your brother.
Helpful Answer (1)
Report

Yes, a hospice nurse visited about ever three days. A family member administered his medicine. The purpose is to know if it was possible that a sudden stopping of morphine could have induced this cardio-event. He was still eager to live. There is no legal reason to ask. Just a moral one.
Helpful Answer (0)
Report

Bumping this up.

Was he on hospice? Who was in charge of his meds? What purpose is served in asking these questions?
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions